Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 3:05 AM EDT for 4 counties in North Carolina. It was in force for 5 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2010, 3:05 AM EDT (07:05 UTC)
- Expired
- Sep 30, 2010, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 4:35 AM EDT | FLASH FLOOD | High Point, NC | NEIGHBORHOOD FLOODED IN THE TRINITY AREA OF HIGH POINT. TWO HOMES FLOODED AND ACCESS ROAD CLOSED. |
| Sep 30, 4:35 AM EDT | FLASH FLOOD | Thomasville, NC | CAROLINA AVENUE AND RANDOLPH STREET HAVE BEEN CLOSED. |
| Sep 30, 5:14 AM EDT | FLASH FLOOD | 3 Wnw Thomasville, NC | HOUSE FLOODED AND INTERSECTION OF JACOB STREET AND KANOY ROAD CLOSED. |
| Sep 30, 5:15 AM EDT | FLASH FLOOD | 6 Ese Greensboro, NC | SOUTH BUFFALO CREEK WENT ABOVE FLOOD STAGE OF 12 FEET. |
| Sep 30, 7:15 AM EDT | FLASH FLOOD | Thomasville, NC | SEVERAL STREETS FLOODED IN THE THOMASVILLE AREA. |
| Sep 30, 7:33 AM EDT | FLASH FLOOD | 4 E Asheboro, NC | ROAD CLOSED AT LOFLIN POND RD NEAR TROGDON POND RD DUE TO FLOODING. |
| Sep 30, 7:33 AM EDT | FLASH FLOOD | 5 W Kernersville, NC | LINVILLE RD CLOSED DUE TO FLOODING. |
| Sep 30, 7:42 AM EDT | FLASH FLOOD | 2 Se Gordontown, NC | HWY 109 IN SILVER VALLEY 6 INCHES OF WATER FLOWING OVER THE ROADWAY. ROAD NOT CLOSED YET. |
| Sep 30, 8:00 AM EDT | FLASH FLOOD | 6 Ese Greensboro, NC | SOUTH BUFFALO CREEK REACHED A STAGE OF 13 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WGUS52 KRAH 300705
FFWRAH
NCC057-067-081-151-301200-
/O.NEW.KRAH.FF.W.0062.100930T0705Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EDT THU SEP 30 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 AM EDT
* AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WHICH WILL LIKELY PRODUCE FLOODING OVER
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES. DOPPLER
RADAR ESTIMATED THAT UP TO 2 INCHES OF RAIN HAVE FALLEN OVER THE
AREA SINCE MIDNIGHT. ADDITIONAL RAINFALL RANGING UP TO 2 INCHES
IS EXPECTED THROUGH SUNRISE.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
THOMASVILLE...SEAGROVE...RANDLEMAN...MCLEANSVILLE...LINWOOD...
LEXINGTON...KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND
ASHEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS...
ESPECIALLY IN URBAN AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD. ROADS AND INTERSECTIONS IN THE AREA
WILL QUICKLY FLOOD. WHEN ENCOUNTERING FLOODED ROADS TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3612 8045 3626 8045 3624 7953 3552 7955
3551 8019 3557 8022 3565 8030 3571 8033
3571 8038 3574 8046 3583 8049 3584 8040
3589 8041 3590 8037 3596 8038 3607 8052
3609 8052
$$
132 follow-up statements
917
WGUS72 KRAH 300853
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 AM EDT THU SEP 30 2010
NCC057-067-081-151-301200-
/O.CON.KRAH.FF.W.0062.000000T0000Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
453 AM EDT THU SEP 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES...
AT 443 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT HEAVY RAIN HAD
CAUSED FLOODING IN NORTHERN DAVIDSON AND NORTHWEST RANDOLPH
COUNTIES. DOPPLER RADAR ESTIMATED THAT 2 INCHES OF RAIN HAD FALLEN
OVER THE AREA SINCE 100 AM. AN ADDITONAL 1 TO 2 INCHES OF RAIN ARE
POSSIBLE THROUGH 700 AM THIS MORNING.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...THOMASVILLE...MCLEANSVILLE...KERNERSVILLE...HIGH
POINT...GREENSBORO AND CLEMMONS.
URBAN STREAMS ARE PARTICULARLY AT RISK OF FLOODING DUE TO FAST
RUNOFF. THIS INCLUDES NORTH AND SOUTH BUFFALO CREEKS...RYAN
CREEK...AND HORSEPEN CREEK IN THE TRIAD...AS WELL AS ABBOTTS CREEK
IN LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS IN THE PREDAWN COMMUTE WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3612 8045 3626 8045 3624 7953 3552 7955
3551 8019 3557 8022 3565 8030 3571 8033
3571 8038 3574 8046 3583 8049 3584 8040
3589 8041 3590 8037 3596 8038 3607 8052
3609 8052
$$
13859
WGUS72 KRAH 301057
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 AM EDT THU SEP 30 2010
NCC057-067-081-151-301200-
/O.CON.KRAH.FF.W.0062.000000T0000Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
657 AM EDT THU SEP 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES...
AT 646 AM EDT...LOCAL LAW ENFORCEMENT IN GUILFORD COUNTY REPORTED
HEAVY RAIN AND WIDESPREAD URBAN FLOODING IN GREENSBORO. FLOODING WAS
ALSO REPORTED THIS MORNING IN THOMASVILLE AND HIGH POINT. TWO TO
THREE INCHES OF RAIN HAVE FALLEN OVER THE AREA SINCE MIDNIGHT AND AN
ADDITIONAL INCH IS POSSIBLE OVER THE TRIAD AREA THROUGH 800 AM. THE
RAIN WILL BE TAPERING OFF BY MID MORNING...AND FLOODING MAY LINGER
FOR AN HOUR OR SO AFTER THE RAIN ENDS.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...THOMASVILLE...MCLEANSVILLE...KERNERSVILLE...HIGH
POINT...GREENSBORO AND CLEMMONS. NORTH AND SOUTH BUFFALO
CREEKS...RYAN CREEK...AND HORSEPEN CREEK IN THE GREENSBORO AREA ARE
PARTICULARLY PRONE TO FLOODING DUE TO FAST RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MORNING
COMMUTERS SHOULD USE EXTREME CAUTION AND SLOW DOWN TO AVOID
HYDROPLANING THIS MORNING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3612 8045 3626 8045 3624 7953 3552 7955
3551 8019 3557 8022 3565 8030 3571 8033
3571 8038 3574 8046 3583 8049 3584 8040
3589 8041 3590 8037 3596 8038 3607 8052
3609 8052
$$
MLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 2:25 AM EDT, 40 minutes earlier.
Area forecast discussion, Sep 30, 2:25 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 AM EDT THU SEP 30 2010 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION THROUGH TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO THURSDAY NIGHT. DRIER AND COOLER AIR WILL ARRIVE FOR FRIDAY AND LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... AS OF 225 AM THURSDAY... ...FLASH FLOOD WATCH CONTINUES... THROUGH TODAY: FLASH FLOOD WATCH WILL BE HELD AS IS. SO FAR THE AREA HAS AVOIDED CATASTROPHIC FLOODING... ALTHOUGH STEADY MODERATE RAIN DROPPING A HALF TO THREE QUARTERS OF AN INCH PER HOUR FOR SEVERAL HOURS HAS PRODUCED NUMEROUS PROBLEMS PARTICULARLY IN POOR DRAINAGE AREAS... AND THE ONCE-LOW STREAMFLOWS ACROSS THE AREA ARE RISING AT A RAPID RATE. LATEST SURFACE MAP SHOWS THE SURFACE LOW HAVING JUST PASSED BETWEEN CHS AND GGE... PUSHING QUICKLY TO THE NNW. THE NAM... WHICH APPEARS TO BE DOING BEST WITH THE TIMING OF THIS LOW... BRINGS IT RIGHT UP THROUGH CENTRAL NC THROUGH MID TO LATE MORNING. PRECIPITATION EFFICIENCY REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING LEVEL DEPTH OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF 2.0-2.6" STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE FORM OF UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT CONTINUES TO BE HIGHEST OVER THE ERN HALF OF THE CWA... ALTHOUGH AS THE LOW APPROACHES AND KICKS THE BOUNDARY FARTHER WESTWARD... THE ENTIRE CWA WILL BE AT RISK THROUGH MID MORNING. WITH THE OBSERVED RAIN RATES... EXPECT ADDITIONAL RAINFALL OF AT LEAST 2 TO 4 INCHES OVER MUCH OF THE CWA. NOTE THAT THE RALEIGH 88D RADAR (KRAX) IS PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE SWITCHING TO A TROPICAL Z-R RELATIONSHIP. WE WILL LIKELY NEED TO CANCEL THE WATCH EARLIER THAN ITS CURRENT 6 PM EXPIRATION TIME... ALTHOUGH THIS WILL BE EVALUATED FURTHER OVER THE NEXT SEVERAL HOURS. CATEGORICAL POPS WILL BE TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT CURRENTLY PUNCHING UP THROUGH SRN GA ARRIVES IN CENTRAL NC. THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA THROUGH MID MORNING AS THE LOW APPROACHES. CURRENT MUCAPE IS 500-1000 J/KG OVER THE COASTAL PLAIN AND 0-1 KM SHEAR IS IMPRESSIVE AT 40-50 KTS WITH 250-500 MS/S2 0-1 KM SRH... AND THE NAM SHOWS THIS SPREADING NORTH AND WEST INTO THE NE PIEDMONT THROUGH 14Z WITH VGP OF 0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS BACK THROUGH THE TRIANGLE. EVEN OUTSIDE OF THE TORNADO THREAT... OBSERVED GUSTS OVER 50 KTS AT BUOY 41004 AND GEORGETOWN SC JUST AHEAD OF AND EAST OF THE LOW CENTER BRINGS A CONCERN FOR A SURGE OF STRONG WIND GUSTS ALONG AND EAST OF THE LOW'S TRACK. WILL MONITOR OBSERVATIONS OVER THE NEXT FEW HOURS FOR POSSIBLE ISSUANCE OF A SHORT-FUSED WIND ADVISORY OR HIGH WIND WARNING. TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND WILL STICK WITH HIGHS AROUND 75-81. -GIH && .SHORT TERM /TONIGHT THROUGH FRIDAY/... AS OF 305 PM WEDNESDAY... THURSDAY NIGHT...THE UPPER LEVEL TROUGH LIFTS NORTH NORTHEAST OVERNIGHT ACROSS THE E TN VALLEY. MOISTURE PERSISTS THROUGH THE EVENING HOURS WITH GRADUAL DRYING AFTER MIDNIGHT. FCST FOR THURS EVENING IS CURRENTLY DRY BUT SOME GUIDANCE TRIES TO SPIT OUT A LITTLE PRECIP AS THE TROF AXIS APPROACHES. WILL DISCOUNT FOR NOW. LOW TEMPS IN THE UPPER 50S TO LOWER 60S LOOK REASONABLE. FRIDAY...UPPER TROF AXIS SHIFTS EAST OF CENTRAL NC ON FRIDAY. CHILLY HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS SLOWLY BUILDS INTO THE REGION. EXPECT MAINLY SUNNY SKIES WITH A LIGHT NORTHERLY LOW LEVEL FLOW. COOLER AIR MASS IS SLOW TO ARRIVE SO WITH SUNSHINE HIGHS SHOULD REACH THE UPPER 70S TO LOWER 80S. WITH SIGNIFICANT RAIN EXPECTED AND A WET GROUND...A GOOD AMOUNT OF THE SOLAR ENERGY ON FRIDAY SHOULD GO TO DRYING THE ATMOS OUT...REDUCING SENSIBLE HEATING SO TEMPS MAY BE SLIGHTLY TOO WARM. -BLAES && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... FRIDAY NIGHT THROUGH SATURDAY NIGHT...SUBSIDENCE CONTINUES UNDER SURFACE RIDGING AND MEAN DRY AIR OVER CENTRAL NORTH CAROLINA. PRECIPITABLE WATER VALUES WILL BE WELL UNDER AN INCH. CONVERGENCE ALOFT WILL AID IN OVERALL STABILITY. THE 12Z GFS DOES FORECAST AN INCREASE IN MID-LEVEL MOISTURE SATURDAY NIGHT...ESPECIALLY IN NORTHERN ZONES...IN ADVANCE OF THE DIGGING UPPER TROUGH FROM THE GREAT LAKES. MOS GUIDANCE LOWS ARE CLOSE FRIDAY NIGHT AND WILL LEAN TOWARD THE JUST SLIGHTLY WARMER VALUES GIVEN THE SURFACE GRADIENT AND 25KT AT THE INVERSION WHICH SHOULD KEEP WINDS FROM GOING CALM OVERNIGHT. 1000-850MB THICKNESSES WOULD SUPPORT HIGHS FROM 70 TO 75 DEGREES...WARMEST CENTRAL AND SOUTHWEST WHERE THE THICKNESS RIDGE IS FORECAST FOR SATURDAY AFTERNOON. 1000-850MB THICKNESSES ARE QUITE LOW BY SUNDAY MORNING...AS LOW AS 1335M AND 1340M TOWARD THE TRIAD. SUCH THICKNESSES WOULD TEND TO SUPPORT OVERNIGHT LOWS WELL INTO THE 40S. THE LAST TIME KGSO (40) AND KRDU (42) HAD A LOW IN THE 40S WAS MAY 10. CURRENTLY ANTICIPATE A FEW...EARLY SUNDAY MORNING READINGS IN THE 40S WITH THE COLDER POTENTIAL OFFSET BY SOME MIXING IN THE SURFACE GRADIENT AND CONTINUED OVERNIGHT...925MB WINDS AT LEAST AROUND 20KT...ALONG WITH THE POSSIBILITY OF MID-LEVEL CLOUDS LATE. SUNDAY THROUGH WEDNESDAY...CONFIDENCE IS ONLY MODEST IN THE DEVELOPMENT AND PROGRESSION OF A SHARP UPPER TROUGH OR CLOSED LOW OVER AND NEAR THE MID-ATLANTIC DURING THIS PART OF THE FORECAST. GIVEN THE STRENGTH OF THE ENERGY DIVING SOUTH THROUGH THE LONGWAVE TROUGH...IT SEEMS PROBABLE AT THIS POINT THAT A CLOSED LOW OF SOME STRENGTH WILL FORM MORE LIKE THE 00Z AND 12Z ECMWF AND LATEST DGEX ALLUDE TO...VERSUS THE SHARP BUT MORE PROGRESSIVE UPPER TROUGH OF THE 06Z AND 12Z GFS. ALTHOUGH THE 06Z AND 12Z GFS FORECAST LITTLE IN TERMS OF QPF...OTHER GUIDANCE...WITH MORE DIVERGENCE ALOFT AND OVERALL ISENTROPIC LIFT...SUGGESTS AT LEAST A CHANCE OF SHOWERS FOR MONDAY AND TUESDAY...DRYING BY WEDNESDAY AS THE UPPER LOW LIFTS NORTHEAST AND DRIER AIR ALOFT MOVES INTO CENTRAL NORTH CAROLINA. INDEED...GFS MOS ENSEMBLE MEMBERS ARE ALMOST ALL AT OR ABOVE CLIMATOLOGY IN TERMS OF PRECIPITATION CHANCES MONDAY AND TUESDAY...AND AS SUCH WILL FORECAST A CHANCE OF SHOWERS DURING THAT PERIOD. 00Z ECMWF...IF IT WOULD VERIFY...INCREASES ISENTROPIC LIFT AS EARLY AS AROUND 00Z MONDAY...SUGGESTING THAT SOME LIGHT RAIN SHOWERS COULD BEGIN AS EARLY AS LATE SUNDAY AFTERNOON OR SUNDAY EVENING. BEST CHANCES CURRENTLY WOULD SEEM TO BE MONDAY THROUGH ABOUT MIDDAY TUESDAY WHEN DIVERGENCE ALOFT AND LIFT ARE MAXIMIZED. IF THE FORECAST TREND CONTINUES...WOULD ANTICIPATE AN INCREASE IN THE CHANCES OF RAIN EARLY IN THE NEXT WORK WEEK OVER TIME. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 145 AM THURSDAY... IFR TO LIFR CEILINGS WILL PREDOMINATE MOST LOCATIONS THROUGH 12 TO 15Z AS A DEEP TROPICAL MOISTURE FETCH CONTINUES TO OVERRIDE AN INLAND RETREATING COASTAL FRONT. VISIBILITIES WILL BE MOSTLY VFR TO MVFR...BUT COULD OCCASIONALLY FALL TO IFR WITHIN THE HEAVIER RAIN BANDS. CENTRAL AND EASTERN TAF SITES...FROM RDU EASTWARD...WILL SEE A PERIOD OF LLWS BEGINNING AROUND 06 TO 09Z AND WILL LAST THROUGH AROUND 12 TO 15Z AS A STRONG 40 TO 50KT SOUTHERLY LOW-LEVEL JET ACCOMPANIES AN AREA OF LOW PRESSURE APPROACHING FROM THE SOUTH. THE LLWS THREAT WILL END FROM SOUTH TO NORTH ACROSS THE AREA AS THE LOW PRESSURE TRACKS NORTH INTO EASTERN VIRGINIA. CEILINGS WILL IMPROVE FROM SOUTH TO NORTH AS WELL...LIFTING TO MVFR DURING THE MID TO LATE MORNING AND VFR BY THE AFTERNOON. DRIER AIR WILL GRADUALLY ADVECT INTO CENTRAL NORTH CAROLINA THURSDAY NIGHT AND INTO FRIDAY WITH VFR CONDITIONS EXPECTED THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BLAES LONG TERM...DJF AVIATION...CBL
Hazardous weather outlook, Sep 29, 9:46 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 946 PM EDT WED SEP 29 2010 NCZ011-027-028-042-043-078-088-089-010200- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON- 946 PM EDT WED SEP 29 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. ISOLATED SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE ACROSS THE SOUTHERN COASTAL PLAIN TONIGHT...PRIMARILY BETWEEN MIDNIGHT AND 8 AM. THE GREATEST THREAT WILL BE ACROSS THE COASTAL PLAIN. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-021>026-038>041-073>077-083>086-010200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- 946 PM EDT WED SEP 29 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 30, 12:30 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN ENE SPEED 35.97N 77.44W
09/29/2010 U0.00 INCH EDGECOMBE NC LAW ENFORCEMENT
HIGH WATER ON MILL POND ROAD AND NORTH BOWERS ROAD NEAR
THE TOWN OF SPEED.
&&
BLOCKLEALocal storm report, Sep 30, 2:45 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD GOLDSBORO 35.37N 77.98W
09/30/2010 WAYNE NC EMERGENCY MNGR
FLOODING ON SEVERAL ROADS...INCLUDING LANCASTER ROAD AND
NEW HOPE ROAD. HIGH WATER SIGNS WERE SET OUT.
&&
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wayne, Wilson | 3 hr |
| Sep 29, 9:40 PM EDT | River Flood Warning | RAH | Johnston | 36 hr |
| Sep 29, 10:33 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 6 hr |
| Sep 30, 3:22 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 5 hr |
| Sep 30, 4:12 AM EDT | Flash Flood Warning | RAH | Cumberland | 4 hr |
| Sep 30, 4:29 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 5:45 AM EDT | Flash Flood Warning | RAH | Durham, Franklin, Granville, Harnett, Johnston, Vance and 1 more | 3 hr |
| Sep 30, 7:58 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| Sep 30, 8:01 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 8:40 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Harnett, Johnston, Vance, Wake | 3 hr |
| Sep 30, 9:55 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 30, 11:44 AM EDT | River Flood Warning | RAH | Chatham | 10 hr |
| Sep 30, 11:51 AM EDT | River Flood Warning | RAH | Wayne | 6 days |
| Sep 30, 12:13 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more | 4 hr |
| Sep 30, 12:46 PM EDT | Flash Flood Warning | RAH | Guilford | 4 hr |
| Sep 30, 12:48 PM EDT | River Flood Warning | RAH | Chatham, Lee | 19 hr |
| Sep 30, 4:42 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Sep 30, 5:47 PM EDT | Areal Flood Warning | RAH | Wilson | 15 hr |
| Sep 30, 6:50 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.